Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Albuquerque, NM

August 4, 2007McKinley County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2007, 5:55 PM MDT for McKinley County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 2007, 5:55 PM MDT (23:55 UTC)
Expired
Aug 4, 2007, 8:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties

County McKinley County, NM

The radar

The Albuquerque radar (KABX), 139 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 6:37 PM MDTFLASH FLOODZuni Pueblo, NM1 TO 2 FT OF WATER REPORTED IN FOUR HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 042355
FFWABQ
NMC031-050200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
  MILES NORTHWEST OF ZUNI PUEBLO TO 9 MILES SOUTH OF ZUNI PUEBLO. THE
  STORMS PRODUCING VERY HEAVY RAIN WERE MOVING WEST AROUND 10 MPH.
  LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE THE ZUNI PUEBLO AS 
  WELL AS HIGHWAY 53.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903

$$

DPORTER
3 follow-up statements
000 
WGUS75 KABQ 050049
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SAT AUG 4 2007

NMC031-050200-
MCKINLEY-
645 PM MDT SAT AUG 4 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN MCKINLEY COUNTY...

AT 637 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM 
WHICH PRODUCED FLASH FLOODING OVER ZUNI PUEBLO. FOUR HOMES HAVE BEEN 
FLOODED WITH ONE TO TWO FEET OF WATER. MODERATE RAINS WILL CONTINUE 
OVER THE REGION THROUGH 630 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  THE ZUNI PUEBLO...
  HIGHWAY 53 BETWEEN BLACK ROCK AND THE ARIZONA BORDER...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903

$$

DPORTER
000 
WGUS75 KABQ 050056 CCA
FFSABQ

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SAT AUG 4 2007

CORRECTED TIME IN FIRST PARAGRAPH.

NMC031-050200-
MCKINLEY-
645 PM MDT SAT AUG 4 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN MCKINLEY COUNTY...

AT 637 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM 
WHICH PRODUCED FLASH FLOODING OVER ZUNI PUEBLO. FOUR HOMES HAVE BEEN 
FLOODED WITH ONE TO TWO FEET OF WATER. MODERATE RAINS WILL CONTINUE 
OVER THE REGION THROUGH 730 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  THE ZUNI PUEBLO...
  HIGHWAY 53 BETWEEN BLACK ROCK AND THE ARIZONA BORDER...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903

$$

DPORTER
000 
WGUS75 KABQ 050156
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT SAT AUG 4 2007

NMC031-050203-
MCKINLEY-
753 PM MDT SAT AUG 4 2007

...FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR SOUTHWESTERN
MCKINLEY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL 
WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR 
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:33 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 4, 1:33 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
133 PM MDT SAT AUG 4 2007

.DISCUSSION...
UPPER LEVEL HIGH STRETCHING FROM AZ TO THE LOWER MS VALLEY WILL
DRIFT E THROUGH THE EARLY PART OF NEXT WEEK...BECOMING CENTERED
OVER TN BY MIDWEEK. UPPER HIGH WILL THEN DRIFT BACK W TOWARD NM
BY NEXT WEEKEND.

STORMS FIRING FROM SW TO NW TO NC PORTIONS OF FORECAST AREA. WEAK
UPPER LEVEL DISTURBANCE APPROACHING THE FOUR CORNERS AREA WILL HELP
FOCUS CONVECTION IN THIS REGION THIS PM INTO TON. IN ADDITION...
MOISTURE PLUME REMAINS OVER AZ AND FAR W NM...FUELING STORMS FROM
THE CONTINENTAL DIVIDE TO THE AZ BORDER. MAV GUIDANCE MUCH MORE
BULLISH ON POPS IN THESE AREAS AND WILL LEAN TOWARD GFS POPS. DRYING
OBSERVED ALOFT ON WATER VAPOR SATELLITE IMAGES OVER THE SE QUARTER OF
THE STATE...MAKING THIS AREA THE LEAST LIKELY TO RECEIVE ANY STORMS
LATE TODAY OR TON.

AS THE HIGH PRESSURE AREA SLIDES E MOISTURE PLUME MAY BE ABLE TO
DRIFT E AS WELL OVER W AND CNTRL NM FROM SUN THROUGH THE EARLY TO
MID PART OF THE UPCOMING WORK WEEK. MOSTLY SCATTERED POPS FOR THE
W HALF OF THE AREA AND ISOLATED POPS IN THE E.

UPPER HIGH FORECAST TO MOVE BACK W LATE NEXT WEEK AND NEXT WEEKEND
AND STRENGTHEN. MODELS SUGGEST A LESSENING OF THE CONVECTION. THIS
IS REFLECTED IN CURRENT GRIDS WITH ONLY ISOLATED POPS BY FRI OVER
THE FORECAST AREA...STILL FAVORING THE W AND CNTRL AREAS. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  91  65  90 /  40  30  30  30
GALLUP..........................  59  85  59  84 /  50  40  30  30
GRANTS..........................  58  84  59  84 /  50  30  40  30
GLENWOOD........................  63  87  63  86 /  50  40  30  30
CHAMA...........................  50  82  52  82 /  60  40  50  40
LOS ALAMOS......................  59  86  58  87 /  50  30  40  30
RED RIVER.......................  50  73  50  76 /  50  50  50  30
TAOS............................  56  86  56  87 /  30  30  40  30
SANTA FE........................  59  86  58  88 /  40  40  40  30
SANTA FE AIRPORT................  61  88  60  89 /  40  30  40  20
ESPANOLA........................  62  91  61  91 /  30  20  30  20
ALBUQUERQUE HEIGHTS.............  69  90  69  91 /  40  20  40  20
ALBUQUERQUE VALLEY..............  66  92  66  93 /  40  20  40  20
ALBUQUERQUE FOOTHILLS...........  67  88  66  89 /  50  30  40  20
ALBUQUERQUE WEST MESA...........  68  92  68  91 /  50  20  40  20
SOCORRO.........................  66  93  67  95 /  30  20  30  20
SANDIA PARK/CEDAR CREST.........  60  86  62  87 /  50  30  40  20
MORIARTY/ESTANCIA...............  57  89  57  89 /  40  30  30  20
CARRIZOZO.......................  64  90  66  90 /  20  10  20  20
RUIDOSO.........................  57  80  61  81 /  20  30  30  20
RATON...........................  59  88  57  89 /  30  30  30  20
LAS VEGAS.......................  57  86  58  86 /  40  30  30  20
ROY.............................  63  88  64  91 /  20  20  20  10
CLAYTON.........................  65  93  66  94 /  20  10  20  10
SANTA ROSA......................  67  95  68  96 /  10  10  20  10
TUCUMCARI.......................  69  98  70  99 /  10  10  10  10
FORT SUMNER.....................  68  96  69  97 /  10   5  10  10
CLOVIS..........................  66  95  68  95 /   5   5   5   5
PORTALES........................  66  95  68  96 /   5   5   5   5
ROSWELL.........................  69  96  70  98 /  10  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Aug 4, 6:00 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 4 2007

NMZ001>021-026-051200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
STREET FLOODING OR HIGH FLOWS IN ARROYOS AND SMALL STREAMS. THE
GREATEST THREAT FOR HEAVY RAINFALL WILL BE ALONG AND WEST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON INTO LATE THIS EVENING. IN
ADDITION...WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE
FROM THE STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS..

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
FLOODING ACROSS PARTS OF THE AREA EACH DAY...ESPECIALLY FROM THE
CENTRAL MOUNTAINS WESTWARD AND OVER THE NORTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.